Alert archive / Illinois / Special Weather Statements in 2012

Special Weather Statement, NWS Lincoln, IL

May 2, 2012Stark County, Illinois

NWS Lincoln, IL issued this special weather statement at May 2, 2012, 5:28 AM CDT for Stark County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2012, 5:28 AM CDT (10:28 UTC)
Expired
May 2, 2012, 6:15 AM CDT
In force
47 min
Issued by
NWS Lincoln, IL

County Stark County, IL

The radar

The Quad Cities radar (KDVN), 73 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.5 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
572 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

500 
WWUS83 KILX 021028
SPSILX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
528 AM CDT WED MAY 2 2012

ILZ027-028-021115-
KNOX-STARK-
528 AM CDT WED MAY 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KNOX AND STARK COUNTIES
UNTIL 615 AM CDT...

AT 527 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIO...OR 13 MILES NORTH OF GALESBURG...
MOVING EAST AT 50 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  ONEIDA...
  WATAGA...
  ALTONA...
  VICTORIA...
  LA FAYETTE...
  WEST JERSEY...

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4124 8964 4123 8963 4097 8965 4098 9045
      4115 9045 4116 9044 4116 8988 4124 8986
TIME...MOT...LOC 1029Z 271DEG 41KT 4114 9041

$$

AUTEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at May 2, 3:54 AM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, May 2, 3:54 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
354 AM CDT WED MAY 2 2012

.DISCUSSION...
ISSUED 326 AM CDT WED MAY 2 2012
WEAK FRONTAL BOUNDARY DRIFTING ACROSS THE MIDWEST THIS MORNING
WITH ANOTHER CONVECTIVE COMPLEX OUT TO THE WEST. FLOW ALOFT IS
WEAKLY SWRLY AS TEMPS WARM OVER THE EASTERN HALF OF THE COUNTRY.
FIRST ISSUE FOR THE FORECAST IS THE PRECIP EDGING THIS WAY THROUGH
IA...AND BEYOND THAT...THE BEHAVIOR OF THE FRONT IN AN ACTIVE
PATTERN WITH SEVERAL SMALL SYSTEMS EJECTING INTO THE MIDWEST AND
CAUSING TIMING/PRECIP ISSUES THROUGHOUT THE FORECAST. ALLBLEND
CONTINUES TO HAVE WIDESPREAD CHANCE POPS IN THE EXTENDED.

SHORT TERM...TODAY AND TOMORROW...
WINDS ALREADY HAVE A SOUTHERLY COMPONENT TO THEM THIS MORNING AND
THIS TREND WILL CONTINUE...USHERING IN VERY WARM TEMPS TO THE
MIDWEST TODAY. BEFORE THAT...HOWEVER...SOME SHOWERS AND
THUNDERSTORMS FROM OVERNIGHTS CONVECTIVE SYSTEM TO THE WEST WILL
MAKE THEIR WAY ACROSS THE MISS RIVER VALLEY...WITH SOME RAIN
COOLED AIR AND ACCORDING TO THE HRRR...SOME DYING PRECIP. AS THE
SYSTEM SLOWLY CLEARS OUT...SOUTHERLY WINDS AND PLENTY OF WAA
SHOULD PUSH THE FRONT NORTHWARD THROUGH THE AFTERNOON. SMALL WAVES
MOVING ALONG THE SWRLY FLOW ALOFT COLLIDE WITH THE
BOUNDARY...SETTING OFF PERIODIC SHOWERS AND THUNDERSTORMS JUST TO
THE NORTH MOSTLY...UNTIL THE SFC LOW MOVES THROUGH THURSDAY
AFTERNOON/EVENING TO THE NW. THURS AFTERNOON AND EVENING PRECIP
MORE LIKELY WITH NRN HALF OF STATE IN A SLIGHT RISK.

LONG TERM...FRIDAY THROUGH TUESDAY...
FRIDAY SLIGHTLY COOLER IN WAKE OF EXITING WAVE AND A BIT OF
COOLER AIR SEEPING INTO THE MIDWEST ON BACKSIDE OF EXITING
LOW...BUT ONLY SLIGHTLY AS SFC LOW IS POORLY DEFINED WITH SMALL
WAVE. LARGE SCALE TROF CONTINUES TO DIG INTO THE WEST
COAST...SETTING UP COMPLICATED AND ACTIVE WAVE TRAIN THROUGH THE
MIDWEST AND POPS RATHER PROLIFIC THROUGH THE EXTENDED...UNTIL DAY
7/8 AS ECMWF AND GFS STARTING TO DRY OUT...IF ONLY FOR A DAY OR
TWO...BEHIND AN EXPANSIVE SFC SYSTEM ON MONDAY NIGHT. PROBLEM IS
THE STRENGTH OF THE SFC LOW CONSIDERING STILL ONLY SHORTWAVES
GETTING PUSHED OUT OF THE LARGER SCALE TROF OVER THE WEST. SO FOR
NOW...THE EXTENSIVE POPS AND PERIODIC SHOWERS AND THUNDERSTORMS
CONTINUE.

HJS
&&

.AVIATION...
ISSUED 1125 PM CDT TUE MAY 1 2012

LITTLE CHANGE FROM PREVIOUS DISCUSSION...THE MAIN FORECAST CONCERNS
WILL BE WITH COVERAGE OF FOG OVERNIGHT AND CHANCES FOR CONVECTION
ACRS THE NORTHERN TAF SITES BY MORNING. FRONTAL BOUNDARY HAS EDGED
BACK SOUTH INTO CENTRAL IL BUT SHOULD START TO PUSH BACK NORTH
AFTR 08Z AS THE LOW LEVEL SOUTHERLY FLOW INCREASES AHEAD OF THE
NEXT WEATHER SYSTEM OUT ACRS THE MISSOURI VALLEY THIS EVENING.
WILL CONTINUE WITH MAINLY MVFR VSBYS IN FOG AS THE OVERALL TRENDS
EARLY THIS EVENING HAVE BEEN FOR SOME RATHER VARIABLE VSBYS NORTH
OF THE FRONTAL BOUNDARY. WITH THE FRONT EXPECTED TO PUSH BACK NORTH
LATE TONIGHT...WINDS SHOULD INCREASE ENOUGH TO KEEP THE FOG FROM
BECOMING TOO DENSE/WIDESPREAD. AS FAR AS RAIN CHANCES...THE CONVECTION
OVER NORTHERN IOWA IS TAKING MORE OF A SE TRACK AND THAT TREND SHOULD
CONTINUE...HOWEVER...WE STILL EXPECT A WEAKENING TREND TO OCCUR BEFORE
THE CONVECTION APPROACHES THE MISSISSIPPI RIVER BY MORNING.

SURROUNDING VAD WIND PROFILES CONTINUE TO SHOW WINDS AT THE 1500-2000
FOOT LEVEL WERE INCREASING AND FORECAST MODELS SUGGEST THIS TREND
WILL CONTINUE OVERNIGHT. AS A RESULT...WILL NEED TO INCLUDE LOW LEVEL
WIND SHEAR AFTR 06Z AT PIA AND SPI...AND AFTR 09Z FOR THE REMAINDER
OF THE FORECAST SITES WITH SW WINDS EXPCTD TO REACH 45 KTS AT 2000
FEET. SFC WINDS ARE EXPECTED TO INCREASE WEDNESDAY MORNING WITH
GUSTS UP TO 25 KTS AT TIMES OUT OF THE SOUTH TO SOUTHWEST.

SMITH
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 AM CDT THIS MORNING FOR ILZ051.

&&
Hazardous weather outlook, May 1, 3:32 PM CDT, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
332 PM CDT TUE MAY 1 2012

ILZ027>031-036>038-040-041-021100-
FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
332 PM CDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AN ADVANCING
WARM FRONT THIS EVENING. WHILE SEVERE WEATHER IS NOT
ANTICIPATED...A FEW OF THE STORMS COULD PRODUCING SMALL HAIL AND
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A NEARLY STATIONARY FRONTAL BOUNDARY WILL PRODUCE PERIODIC
THUNDERSTORMS FROM THURSDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ042>057-061-021100-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON-
MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-SHELBY-VERMILION-
332 PM CDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AN ADVANCING
WARM FRONT THIS EVENING. WHILE SEVERE WEATHER IS NOT
ANTICIPATED...A FEW OF THE STORMS COULD PRODUCING SMALL HAIL AND
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN APPROACHING COLD FRONT WILL BECOME NEARLY STATIONARY ACROSS THE
REGION BY THIS WEEKEND...PRODUCING PERIODIC THUNDERSTORMS FROM
THURSDAY NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ062-063-066>068-071>073-021100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
332 PM CDT TUE MAY 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AN ADVANCING
WARM FRONT THIS EVENING. WHILE SEVERE WEATHER IS NOT
ANTICIPATED...A FEW OF THE STORMS COULD PRODUCING SMALL HAIL AND
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN APPROACHING COLD FRONT WILL BECOME NEARLY STATIONARY ACROSS THE
REGION BY THIS WEEKEND...PRODUCING PERIODIC THUNDERSTORMS FROM
FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

In the hours before

Special weather statement, May 2, 5:28 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
528 AM CDT WED MAY 2 2012

ILZ027-028-021115-
KNOX-STARK-
528 AM CDT WED MAY 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN KNOX AND STARK COUNTIES
UNTIL 615 AM CDT...

AT 527 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIO...OR 13 MILES NORTH OF GALESBURG...
MOVING EAST AT 50 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  ONEIDA...
  WATAGA...
  ALTONA...
  VICTORIA...
  LA FAYETTE...
  WEST JERSEY...

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4124 8964 4123 8963 4097 8965 4098 9045
      4115 9045 4116 9044 4116 8988 4124 8986
TIME...MOT...LOC 1029Z 271DEG 41KT 4114 9041

AUTEN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 9:12 PM CDTFlash Flood WatchILXSangamon8 hr
May 2, 8:49 AM CDTRiver Flood WarningILXClay, Richland44 hr

Nearby

Special Weather Statements in Illinois, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.